| Model Number |
6020-0335 |
| Medical Device Problem Codes |
Corroded (1131); Material Erosion (1214); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Pain (1994); Ambulation or Postural Difficulties (2544)
| Date of Event |
09/12/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
Event or Problem Description
It was reported to the distributor that during the revision surgery of accolade i its shows severe taper corrosion.As reported: "severe accolade trunnion corrosion led the patients revision surgery and before the surgery the mentioned corrosion has caused severe pain, loss of power and inability to walk.
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and corrosion involving an accolade stem was reported.The event of disassociation and corrosion was not confirmed.Method & results product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted accolade stem.From the photographs provided there is evidence that the trunnion of the stem is severely worn.Damage is consistent with the loss of taper lock.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: narrative: as described above, this patient underwent a primary cementless stryker total hip arthroplasty, had 2 dislocations and approximately six years later had to undergo a revision for head neck disassociation and trunnion corrosion and deformity.A competitor product was used for the revision.Conclusion of assessment: this patient developed trunnion corrosion and deformity resulting in head neck disassociation approximately six years following primary stryker total hip arthroplasty.Revision was carried out with a competitor product.The root cause cannot be determined with certainty.The root causes of this event are multifactorial including surgical technique, especially in the mode of preparation of the trunnion and implantation of the femoral head, patient factors including activity level and bmi, and implant factors.I can confirm that the primary procedure and the revision procedure was carried out since i was able to review x-rays and some operation reports.The explanted prosthesis should be submitted to stryker engineers for their analysis.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the event of disassociation and corrosion was not confirmed.Further information such device return are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description